What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 24, 10:49 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 24, 10:49 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1049 AM EST Sat Feb 24 2018
.SYNOPSIS...
Nearly stationary front meanders about the area into Sunday, as
surface waves pass. Areas of significant rainfall possible into
the weekend. The front finally charges through on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1045 AM Saturday...
Rain overnight did not amount to much, and neither is warm
advection rain today so far. Mainstem Ohio river forecasts
reflect lower crests, as a result. The weather forecast is
otherwise largely on track.
As of 300 AM Saturday...
A frontal boundary will remain across the area today as a wave
brings an area of showers. Much of the area should then go into
a lull later this afternoon and early this evening as the front
pushes north of the area. Showers will return later tonight as a
cold front approaches from the west. Models continue to show the
highest rainfall amounts over southeastern Ohio and northern
West Virginia, although amounts are toned down compared to
previous runs. Will continue the flood watch as the ground is
saturated and streams and rivers continue to run high.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 345 AM Saturday...
The cold front will cross Sunday, taking the wet weather with
it. A few storms are possible with fropa, particularly in the
afternoon across the mountains. We are hopeful that the trends
in less qpf with this system will come to fruition, which would
lower expected crests on the Ohio early next week.
Drier air will work in behind the front for early next week,
though temperatures will continue to run well above normal
during the day.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 350 AM Saturday...
The lull in active weather will be short lived as another rain
maker moves through late week. It will mild through the week.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
As of 505 AM Saturday...
Areas receiving rain overnight have developed patchy dense fog.
A wave will move along a cold front today providing numerous
showers over the region.
The front will gradually lift northward this evening, providing
improving conditions. Showers in advance of a cold front will
then move in from the west later tonight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: Low.
ALTERNATE SCENARIOS: Timing and intensity of restrictions could
vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY M M M M L L L L L H H M
HTS CONSISTENCY H H M H L L H M H H H L
BKW CONSISTENCY H M H H M H H H H M H M
EKN CONSISTENCY M M M M L H M M H M H L
PKB CONSISTENCY M M M M L L L L L L L L
CKB CONSISTENCY M M M M M L M M H H H L
AFTER 18Z SUNDAY...
IFR possible at times in showers Sunday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Sunday afternoon for WVZ005>011.
OH...Flood Watch through Sunday afternoon for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Sunday afternoon for KYZ101>103-105.
VA...None.
&&
SYNOPSIS..RPY/30
NEAR TERM...TRM/RPY
SHORT TERM...30
LONG TERM...30
AVIATION...RPYHazardous weather outlook, Feb 24, 3:24 AM EST, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
324 AM EST Sat Feb 24 2018
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-250830-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-
324 AM EST Sat Feb 24 2018
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West Virginia
and western West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
WVZ013>020-027>032-039-040-519-521>526-250830-
Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
324 AM EST Sat Feb 24 2018
This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia and southern West Virginia.
.DAY ONE...Today and Tonight.
Periods of heavy rain are expected today and again late tonight.
With a saturated ground in place, area creeks and streams could
overflow their banks.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Periods of heavy rain are expected again Sunday. With a saturated
ground in place, area creeks and streams could overflow their banks.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ003-004-WVZ024>026-033-034-515>518-520-250830-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Southeast Nicholas-
324 AM EST Sat Feb 24 2018
This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 24, 11:23 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
1123 AM EST SAT FEB 24 2018
KYZ101>103-105-OHZ085>087-WVZ005>009-013>017-241815-
Boyd-Lawrence-Greenup-Carter-Lawrence-Meigs-Gallia-Roane-Wirt-
Kanawha-Lincoln-Wood-Wayne-Jackson-Mason-Cabell-Putnam-
1123 AM EST SAT FEB 24 2018
...A SHOWER WILL AFFECT BOYD...GREENUP...CARTER...NORTHWESTERN
LAWRENCE...EASTERN MEIGS...LAWRENCE...GALLIA...NORTH CENTRAL
KANAWHA...PUTNAM...NORTH CENTRAL LINCOLN...SOUTHWESTERN WIRT...
WESTERN ROANE...NORTHERN WAYNE...JACKSON...SOUTHWESTERN WOOD...MASON
AND CABELL COUNTIES...
At 1121 AM EST, Showers, with very heavy rain, were located over
Rush, or near Cannonsburg, moving northeast at 45 mph.
Locations impacted include...
Huntington, Ashland, Ironton, Point Pleasant, Grayson, Gallipolis,
Ripley, Spencer, Winfield, Coal Grove, Pomeroy, Olive Hill, Wayne,
Rio Grande, Chesapeake, Racine, Proctorville, Rutland, Beech Fork
State Park and Cannonsburg.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 114 and 157.
Interstate 64 in Kentucky between mile markers 149 and 191.
Interstate 64 in West Virginia between mile markers 1 and 44.
Very heavy downpours are also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect over a portion of the area.
Heavy downpours could cause rapid rises in water. If rising water is
observed, move to higher ground. Do not drive into areas covered by
water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3834 8323 3853 8315 3867 8287 3858 8284
3860 8274 3868 8276 3868 8270 3878 8266
3885 8246 3919 8187 3918 8176 3870 8119
3799 8297 3802 8301 3811 8289 3817 8292
3818 8305 3827 8317 3819 8324 3829 8333
TIME...MOT...LOC 1621Z 240DEG 39KT 3831 8278
21Local storm report, Feb 24, 11:44 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1144 AM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FLOOD 2 WSW PATRIOT 38.76N 82.42W
02/24/2018 GALLIA OH DEPT OF HIGHWAYS
SR 141 IN BOTH DIRECTIONS, BETWEEN THE LAWRENCE CO.
LINE AND JCT SR 233
&&
EVENT NUMBER RLX1800953
JSLocal storm report, Feb 24, 11:47 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1147 AM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLOOD HARRISBURG 38.90N 82.35W
02/24/2018 GALLIA OH DEPT OF HIGHWAYS
SR 554 IN BOTH DIRECTIONS FLOODED, BETWEEN JCT 325 AND
JCT 160.
&&
EVENT NUMBER RLX1800954
JSLocal storm report, Feb 24, 12:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLOOD VINTON 38.98N 82.34W
02/24/2018 GALLIA OH DEPT OF HIGHWAYS
SR 325 IN BOTH DIRECTIONS, BETWEEN SR 35 AND SR 160 1
MILE SOUTH OF VINTON. SR 325 IN BOTH DIRECTIONS BETWEEN
JCT SR 160 AND THE MEIGS CO LINE 2 MILES NORTH OF
VINTON.
&&
EVENT NUMBER RLX1800955
JSLocal storm report, Feb 24, 12:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1204 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM FLOOD KENO 39.10N 81.86W
02/24/2018 MEIGS OH DEPT OF HIGHWAYS
SR 248 IN BOTH DIRECTIONS, BETWEEN JCT 7 AND 248 AND
JCT 248 AND 124.
&&
EVENT NUMBER RLX1800956
JSLocal storm report, Feb 24, 12:08 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1208 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLOOD 2 S FROST 39.25N 81.83W
02/24/2018 ATHENS OH DEPT OF HIGHWAYS
SR 144 IN BOTH DIRECTIONS DUE TO FLOODING.
&&
EVENT NUMBER RLX1800957
JS